Document Type

Article

Publication Date

6-1-2008

Publication Title

Nonlinear Processes in Geophysics

Abstract

Long's equation describes two dimensional stratified atmospheric flow over terrain which is represented by the geometry of the domain. The solutions of this equation over simple topography were investigated analytically and numerically by many authors. In this paper we derive a new terrain following formulation of this equation which incorporates the terrain as part of the differential equation rather than the geometry of the domain. This new formulation enables us to compute analytically steady state gravity wave patterns over complex topography in some limiting cases of the parameters that appear in this equation.

Volume

16

Issue

4

First Page Number

533

Last Page Number

541

DOI

10.5194/npg-16-533-2009

Publisher Statement

An edited version of this paper was published by AGU. Copyright 2009 American Geophysical Union.

Included in

Mathematics Commons

Share

 
COinS
 
 

To view the content in your browser, please download Adobe Reader or, alternately,
you may Download the file to your hard drive.

NOTE: The latest versions of Adobe Reader do not support viewing PDF files within Firefox on Mac OS and if you are using a modern (Intel) Mac, there is no official plugin for viewing PDF files within the browser window.